Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 120, NWS Little Rock, AR

September 21, 2021Desha County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 21, 2021, 2:27 PM CDT for Desha County, Arkansas. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2021, 2:27 PM CDT (19:27 UTC)
Expired
Sep 21, 2021, 4:05 PM CDT
In force
98 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Desha County, AR

The radar

The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

408 
WGUS54 KLZK 211927
FFWLZK
ARC041-212230-
/O.NEW.KLZK.FF.W.0120.210921T1927Z-210921T2225Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
227 PM CDT Tue Sep 21 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Desha County in southeastern Arkansas...

* Until 525 PM CDT.

* At 227 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen over the past 1 to 2 hours. Additional rainfall 
  amounts of 1 to 3 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  McGehee, Masonville and Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3368 9145 3369 9143 3368 9138 3364 9133
      3359 9131 3352 9129 3352 9132 3353 9132
      3353 9133 3353 9135 3356 9135 3356 9145

FLASH FLOOD...RADAR INDICATED

$$

231
1 follow-up statement
747 
WGUS74 KLZK 212105
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
405 PM CDT Tue Sep 21 2021

ARC041-212115-
/O.CAN.KLZK.FF.W.0120.000000T0000Z-210921T2225Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-
405 PM CDT Tue Sep 21 2021

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN DESHA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3368 9145 3369 9143 3368 9138 3364 9133
      3359 9131 3352 9129 3352 9132 3353 9132
      3353 9133 3353 9135 3356 9135 3356 9145

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 2:15 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 21, 2:15 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
215 PM CDT Tue Sep 21 2021

.SHORT TERM...Tonight Through Thursday

Scattered convection continues early this afternoon across much of
central into south/SE AR along/ahead of the cold frontal boundary as
it continues to drop SE across the state. As of the 2pm obs...this
front stretched form west central AR north of Mena...NE through near
Clinton and east of Mountain Home to around Pocahontas. Some strong
to isolated SVR storms will remain possible this afternoon ahead of
the front as it progresses SE. Damaging winds and some large hail
will be possible with the strongest storms...with locally heavy
rainfall also possible.

By this evening...the cooler/drier air will filter into the
state...with the convective activity moving out of the state. A
breezy NW wind will allow for temps to drop to the upper 40s to low
50s across the NW...to the mid to upper 50s elsewhere Wed morning.
Dewpts will have dropped down into the 40s to low 50s as well. Highs
on Wed will only be in the upper 60s to upper 70s...under a mostly
sunny sky. The very low dewpts will result in low RH values...which
will result in an elevated wild fire threat.

By Thu morning...some of the coolest air so far this season will
settle across the region. Lows for Thu morning will drop down into
the mid 40s to low 50s. Highs on Thu will be a tad warmer than
Wed...with upper 60s to near 80 expected. Dry conditions will
continue...with an elevated wild fire threat expected again on Thu
due to the dry air.

&&

.LONG TERM...Thursday Night Through Tuesday

Dry conditions are forecast in the long term, with near or slightly
below below temperatures Friday, warming to slightly above average
temperatures by the start of next week. This warming trend is due to
an upper ridge moving into the region from the west and a return of
low-level southerly flow. This low-level southerly flow may be
interrupted briefly with another cold front approaching from the
north over the weekend. A brief wind shift looks to be the only
potential impact expected from this front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     54  76  48  77 /  10   0   0   0
Camden AR         56  80  48  80 /  20   0   0   0
Harrison AR       49  72  45  75 /   0   0   0   0
Hot Springs AR    56  79  51  80 /   0   0   0   0
Little Rock   AR  57  78  52  79 /  10   0   0   0
Monticello AR     57  78  51  78 /  40   0   0   0
Mount Ida AR      53  78  47  79 /   0   0   0   0
Mountain Home AR  51  74  47  76 /   0   0   0   0
Newport AR        54  75  48  76 /  20   0   0   0
Pine Bluff AR     56  78  50  79 /  40   0   0   0
Russellville AR   53  78  48  79 /   0   0   0   0
Searcy AR         54  76  49  77 /  10   0   0   0
Stuttgart AR      54  76  49  78 /  40   0   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...62 / Long Term...231
Hazardous weather outlook, Sep 21, 4:24 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
424 AM CDT Tue Sep 21 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
424 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are in the forecast today, associated
with a cold front that will move across Arkansas. A few strong or
severe storms will be possible, mainly this afternoon across
southeast Arkansas. Damaging winds will be the primary concern,
along with locally heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/67

In the hours before

Special weather statement, Sep 21, 10:57 AM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1057 AM CDT Tue Sep 21 2021

ARZ043-044-211630-
Pulaski AR-Saline AR-
1057 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of central Saline and
southwestern Pulaski Counties through 1130 AM CDT...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 9 miles west of Benton, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    Benton...
West Little Rock...               Bryant...
Haskell...                        Shannon Hills...
Otter Creek...                    Salem in Saline County...
Alexander...                      Bauxite...
Avilla...                         Sardis...
Nance...                          Congo...
Vimy Ridge...                     Grape...
Crows...                          Bland...

This includes Interstate 30 between mile markers 111 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3449 9241 3454 9279 3456 9279 3456 9280
      3466 9281 3476 9242 3449 9239
TIME...MOT...LOC 1556Z 265DEG 22KT 3461 9274

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

65
Special weather statement, Sep 21, 11:10 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1110 AM CDT Tue Sep 21 2021

ARZ043-054-055-211645-
Hot Spring AR-Grant AR-Saline AR-
1110 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northwestern Grant,
south central Saline and northeastern Hot Spring Counties through
1145 AM CDT...

At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or near Malvern, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Malvern...                        Haskell...
Rockport...                       Traskwood...
Tull...                           Prattsville...
Poyen...                          Perla...
Jenkins Ferry State Park...       Magnet Cove...
Fenter...                         Gifford...
Shaw...                           Glen Rose...
Buie...                           Lake Catherine State Park...

This includes Interstate 30 between mile markers 96 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3439 9291 3449 9290 3454 9247 3428 9251
TIME...MOT...LOC 1610Z 277DEG 25KT 3445 9283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

65
Special weather statement, Sep 21, 11:50 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Tue Sep 21 2021

ARZ055-056-211715-
Grant AR-Jefferson AR-
1150 AM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northeastern Grant
and northwestern Jefferson Counties through 1215 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sheridan, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pine Bluff...                     Sheridan...
White Hall...                     Redfield...
Prattsville...                    Cane Creek...
Pine Bluff Arsenal...             Hensley Island...
Belfast...                        Jefferson...
Wright...                         Lock and Dam 5 Park...
Kearney...                        Prague...
Tar Camp Park...                  Ico...
Samples...                        Center Grove...
Clear Lake...                     Hardin...

This includes Interstate 530 between mile markers 18 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 9206 3430 9255 3445 9252 3445 9241
      3446 9240 3448 9203
TIME...MOT...LOC 1649Z 274DEG 28KT 3438 9244

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

65
Special weather statement, Sep 21, 12:53 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1253 PM CDT Tue Sep 21 2021

ARZ052-053-211830-
Pike AR-Clark AR-
1253 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northwestern Clark
and Pike Counties through 130 PM CDT...

At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murfreesboro, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro...                   Narrows Dam...
Crater Of Diamonds State Park...  Delight...
Antoine...                        Billstown...
Alpine...                         Shawmut...
Pike City...                      Nathan...
Pisgah...                         Highland in Pike County...
Roy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3421 9380 3425 9335 3395 9336 3396 9338
      3395 9342 3396 9347 3395 9349 3394 9353
      3396 9353 3395 9354 3396 9357 3396 9362
      3398 9365 3398 9367 3401 9375 3401 9382
      3410 9382
TIME...MOT...LOC 1753Z 276DEG 23KT 3409 9370

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

65
Special weather statement, Sep 21, 1:23 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
123 PM CDT Tue Sep 21 2021

ARZ063-064-068-069-211900-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-
123 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of northeastern
Bradley, southeastern Cleveland, northwestern Drew and southwestern
Lincoln Counties through 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Elba, or 12 miles south of Rison, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Warren...
Wilmar...                         Brandon...
Mt Elba...                        Plantersville...
Hebron...                         Herbine...
Marks Mill State Park...          Green Hill...
Montongo...                       Orlando...
Pansy...                          Rock Springs...
Rye...                            Carmel...
New Edinburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3379 9226 3390 9213 3374 9170 3346 9202
TIME...MOT...LOC 1823Z 317DEG 34KT 3378 9214

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

231
Special weather statement, Sep 21, 1:59 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
159 PM CDT Tue Sep 21 2021

ARZ069-211930-
Drew AR-
159 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of southwestern Drew
County through 230 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Green Hill...
Ladelle...                        Prairie Grove...
New Hope in Drew County...        Valley...
Lacey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9198 3367 9188 3367 9178 3339 9165
TIME...MOT...LOC 1859Z 268DEG 11KT 3362 9181

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

231

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:33 AM CDTSpecial Weather StatementLZKArkansas27 min
Sep 21, 7:59 AM CDTSpecial Weather StatementLZKArkansas31 min
Sep 21, 10:07 AM CDTRiver Flood AdvisoryLZKJackson, Woodruff69 hr
Sep 21, 10:57 AM CDTSpecial Weather StatementLZKSaline33 min
Sep 21, 11:10 AM CDTSpecial Weather StatementLZKHot Spring35 min
Sep 21, 11:50 AM CDTSpecial Weather StatementLZKGrant25 min
Sep 21, 12:21 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson39 min
Sep 21, 12:33 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson, Lincoln42 min
Sep 21, 12:53 PM CDTSpecial Weather StatementLZKPike37 min
Sep 21, 1:05 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln40 min
Sep 21, 1:23 PM CDTSpecial Weather StatementLZKDrew37 min
Sep 21, 1:33 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln57 min
Sep 21, 1:42 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita48 min
Sep 21, 1:59 PM CDTSpecial Weather StatementLZKDrew31 min
Sep 21, 2:32 PM CDTSpecial Weather StatementLZKDrew28 min
Sep 21, 2:44 PM CDTSpecial Weather StatementLZKBradley31 min
Sep 21, 3:15 PM CDTSpecial Weather StatementLZKBradley30 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.